How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Christi Belew Your Own Question
Christi Belew
Christi Belew, Veterinarian
Category: Dog
Satisfied Customers: 196
Experience:  Medical Director at Union Hill Animal Hospital
Type Your Dog Question Here...
Christi Belew is online now
A new question is answered every 9 seconds

My dog ate fly bait poosion. No vets available due to we are

Customer Question

My dog ate fly bait poosion. No vets available due to we are not established client. He is experiencing vomitting , tremors, breathing rapidly, his eye turn red. What can we do for him to reverse the posion?
JA: I'm sorry to hear that. Did you see what your dog ate?
Customer: No but we saw the bag of fly bait posion on the ground in his area
JA: Is there anything else the Veterinarian should be aware of about your dog?
Customer: He also has diarrhea. He is a cinnamon husky.
Submitted: 1 month ago.
Category: Dog
Expert:  Christi Belew replied 1 month ago.

Hello, my name is***** and I'd like to help. Can you tell me the exact brand of fly bait poison? What is your dogs weight?

Customer: replied 1 month ago.
It's called fly bait powder concrete form. He weighs about 45 lbs.
Customer: replied 1 month ago.
It looks like he is experiencing seizures now
Customer: replied 1 month ago.
It was called quick bayt
Expert:  Christi Belew replied 1 month ago.

If he is having a seizure, you need to go to the ER clinic immediately. They can properly get the poison out of his system and treat the symptoms he is having.

Expert:  Christi Belew replied 1 month ago.

I checked Bayer. com and they recommend immediately seeking an ER if ingested.

Expert:  Christi Belew replied 1 month ago.

If you do not have access to an ER within 30-40 minutes of your location, please let me know. There is not much that can be done at home, he will need IV medications to control these symptoms.

If I have answered your questions, please kindly rate me (this is how I am compensated for my time). If not, please reply back and I am happy to answer additional questions. Thank you.

Customer: replied 1 month ago.
We don't have an ER clinic near by. We are 2-3 hours away from nearest one.
Expert:  Christi Belew replied 1 month ago.

Ok, I'm going to do some digging on some options for at home. Can you list for me any medications you may have left over at home?

Customer: replied 1 month ago.
Medication for humans? I don't have any medications for dogs.
Expert:  Christi Belew replied 1 month ago.

It is essentially an overdose of imidacloprid. In a clinic setting, he would be given IV fluids to flush his system and anti-seizure medication (like diazepam, phenobarbital, etc). It is not recommend to induce vomiting, as this product is damaging to the esophagus. Your best bet is to keep him in a calm, quiet place, give not food for 12 hours and offer small amounts of water.

I have found this information, it is a direct call to Bayer that should be open as well:

Have the product container or label with you when calling a poison control center or doctor or going for treatment. For emergency medical treatment call 1-***-***-****. For customer service or to obtain product information, including MSDS, call 1-***-***-****.

Customer: replied 1 month ago.
Than you so much for all your help. My dog passed away.
Expert:  Christi Belew replied 1 month ago.

Oh no! I am so very sorry.

Related Dog Questions